Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 40, NWS Amarillo, TX

April 10, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 10, 2012, 11:08 PM CDT for 4 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2012, 11:08 PM CDT (04:08 UTC)
Expired
Apr 11, 2012, 12:15 AM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Hansford County, TX, Hutchinson County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 112 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS54 KAMA 110408
SVRAMA
TXC195-233-357-393-110515-
/O.NEW.KAMA.SV.W.0040.120411T0408Z-120411T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT TUE APR 10 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
  NORTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1215 AM CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SPEARMAN...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3610 10090 3589 10128 3623 10140 3633 10122
TIME...MOT...LOC 0408Z 326DEG 15KT 3620 10124

$$

JOHNSON
2 follow-up statements
927 
WWUS54 KAMA 110425
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1125 PM CDT TUE APR 10 2012

TXC195-233-357-393-110515-
/O.CON.KAMA.SV.W.0040.000000T0000Z-120411T0515Z/
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
1125 PM CDT TUE APR 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN ROBERTS...SOUTHWESTERN OCHILTREE...NORTHEASTERN
HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SPEARMAN...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3610 10090 3589 10128 3623 10140 3633 10122
TIME...MOT...LOC 0424Z 326DEG 15KT 3617 10125

$$

JOHNSON
853 
WWUS54 KAMA 110447
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1147 PM CDT TUE APR 10 2012

TXC195-233-357-393-110515-
/O.CON.KAMA.SV.W.0040.000000T0000Z-120411T0515Z/
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
1147 PM CDT TUE APR 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN ROBERTS...SOUTHWESTERN OCHILTREE...NORTHEASTERN
HUTCHINSON AND SOUTHEASTERN HANSFORD COUNTIES...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTH OF SPEARMAN...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3629 10116 3610 10090 3589 10128 3617 10138
TIME...MOT...LOC 0447Z 326DEG 15KT 3609 10118

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:13 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 10, 6:13 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT TUE APR 10 2012

.AVIATION...
AN UPPER RIDGE WILL BE ORIENTED ACROSS THE PANHANDLES TONIGHT THROUGH
WEDNESDAY. A WEAK FRONTAL BOUNDARY ACROSS THE WESTERN TEXAS PANHANDLE
NORTHEASTWARD INTO THE NORTHEAST TEXAS PANHANDLE WILL BE THE FOCUS
THIS EVENING FOR SOME CONVECTION. CONFIDENCE IS LOW THAT CONVECTION
WILL AFFECT ANY OF THE TAF SITES THIS EVENING...SO WILL OPT TO
MENTION VCTS AT THE DALHART AND GUYMON TAF SITES UNTIL AROUND 03Z TO
06Z WEDNESDAY. VFR CONDITIONS EXPECTED WITH THE POSSIBILITY FOR SOME
MVFR CEILINGS AFTER 10Z WEDNESDAY AT THE GUYMON TAF SITE. SOUTHEAST
TO SOUTH WINDS 10 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25 KNOTS
WITH HIGHER GUSTS AFTER 15Z WEDNESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT TUE APR 10 2012/

DISCUSSION...
AFTERNOON VIS SATELLITE IMAGERY INDICATES DEVELOPING CU ALONG A
FRONTAL BOUNDARY LOCATED OVER THE SOUTHERN TEXAS PANHANDLE DOWN INTO
THE LOW ROLLING PLAINS. DEVELOPING CU WERE ALSO NOTED ACROSS MUCH OF
THE TX PANHANDLE WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 70S TO
AROUND 80 DEGREES. A MOIST AND UNSTABLE AIR MASS LIES ACROSS THIS
AREA WITH SBCAPES BETWEEN 1500- 2500 J/KG. WHILE 0-6 KM BULK SHEAR
FROM SPC RUC MESOSCALE ANALYSIS IS NOT AT ALL IMPRESSIVE...GIVEN THE
MOIST AND UNSTABLE AIR MASS...IF ANY STORMS WERE TO DEVELOP THEY CAN
BECOME SEVERE. FURTHER NORTH ACROSS THE OK PANHANDLE...LOW CLOUDS
HAVE BEEN SLOW TO ERODE KEEPING THIS AREA UNDER A COOLER AND MORE
STABLE AIR MASS. NONETHELESS DESPITE NOT HAVING MUCH IN THE WAY OF
FORCING MECHANISMS TO INITIATE CONVECTION...MODELS INDICATE ISOLATED
DEVELOPMENT THIS EVENING WITH GREATER CHANCE FOR STORMS LATE
TONIGHT/EARLY WEDNESDAY AS CONVECTION FORMING ON THE HIGHER TERRAIN
OUT WEST...NEAR THE DRYLINE...PUSHES EASTWARD. IN ADDITION...A LOW-
LEVEL JET WILL STRENGTHEN TONIGHT WHICH MAY HELP TO GENERATE
ADDITIONAL STORMS.

UPPER-LEVEL RIDGE GETS SHUNTED FURTHER TO THE EAST WEDNESDAY AS AN
UPPER-LEVEL TROUGH DIGS INTO THE INTERMOUNTAIN WEST. PROSPECTS FOR
STORMS AND HENCE SEVERE WEATHER LOOK BETTER ON WEDNESDAY AS A VORT
MAX MOVES ACROSS THE PANHANDLES. STORMS WILL DEVELOP NEAR THE
DRYLINE IN EASTERN WHERE THEY CAN CONGEAL INTO A LINE OF STORMS THAT
WILL PUSH SOUTHEAST ACROSS THE PANHANDLES. AGAIN CONTINUED SOUTHEAST
SURFACE FLOW WILL MAINTAIN AMPLE LOW-LEVEL MOISTURE WITH AN
UNSTABLE AIR MASS IN PLACE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY HAZARDS WITH THESE STORMS.

THE UPPER TROUGH WILL FURTHER DIG INTO THE NORTHERN ROCKIES THURSDAY
HELPING TO TRANSITION THE UPPER FLOW TO THE SOUTHWEST. A SURFACE
LEE SIDE TROUGH WILL DEEPEN ACROSS THE WESTERN HIGH PLAINS WHICH
WILL CAUSE WINDS TO PICK UP DURING THE DAY. THE DRYLINE WILL ALSO
SURGE INTO THE EASTERN ZONES...WHERE IT WILL FOCUS A CHANCE FOR
SHOWERS AND THUNDERSTORMS EAST OF THE DRYLINE WHERE WARM...MOIST...
AND UNSTABLE CONDITIONS WILL EXIST. FRIDAY LOOKS TO BE SIMILAR
ALTHOUGH EXPECT THE DRYLINE TO PUSH FURTHER EAST...WHICH SHOULD
SHUNT ANY PRECIP CHANCES OUT OF THE AREA. A LOW WILL CLOSE OFF ALONG
THE SOUTHERN PERIPHERY OF THIS BROAD UPPER TROUGH WHERE IT WILL
MOVE ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. BOTH THE 12Z ECMWF AND GFS HAVE COME IN DRIER WITH ANY
PRECIP CHANCES WITH THIS SYSTEM...SO HAVE CONTINUED WITH A DRY
FORECAST. ALTHOUGH A COLD FRONT WILL PUSH ACROSS THE AREA ON
MONDAY...USHERING IN COOLER TEMPERATURES.

CLK

FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT THROUGH WEDNESDAY
NIGHT ACROSS THE TX/OK PANHANDLES...HELPING TO MITIGATE THE FIRE
WEATHER THREAT. A DRYLINE WILL PUSH INTO THE EASTERN TX/OK
PANHANDLE THURSDAY THROUGH SATURDAY. GUSTY SOUTHWEST WINDS WILL
DEVELOP BEHIND THE DRYLINE AND ANY ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS HINGE UPON HOW MUCH PRECIP THE AREA RECEIVES
BEFORE THEN. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF
THE DRYLINE. A COLD FRONT WILL PUSH ACROSS THE PANHANDLES MONDAY.
COOLER AIR BEHIND THE FRONT SHOULD KEEP MINIMUM RELATIVE HUMIDITIES
ABOVE 20 PERCENT.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/02
Hazardous weather outlook, Apr 10, 3:06 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
306 PM CDT TUE APR 10 2012

OKZ001>003-TXZ001>020-111100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
306 PM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THIS EVENING AND
TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO
POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS
AND OKLAHOMA PANHANDLES THURSDAY. SEVERE STORMS WILL BE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS WILL BE LARGE
HAIL AND DAMAGING WINDS....BUT AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION TONIGHT AND ON WEDNESDAY.

CLK

In the hours before

Special weather statement, Apr 10, 7:00 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE APR 10 2012

TXZ007-012-013-110030-
MOORE TX-POTTER TX-CARSON TX-
700 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR NORTHWESTERN
CARSON...NORTHEASTERN POTTER AND FAR SOUTH EASTERN MOORE COUNTIES.

AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAKE
MEREDITH...OR ABOUT 22 MILES WEST OF BORGER...MOVING EAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Apr 10, 7:41 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT TUE APR 10 2012

OKZ001-110115-
CIMARRON OK-
741 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR CIMARRON COUNTY.

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER BLACK MESA PARK...OR ABOUT 21
MILES NORTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 5 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Apr 10, 8:20 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT TUE APR 10 2012

OKZ001-110145-
CIMARRON OK-
820 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR CIMARRON COUNTY.

AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHEELESS...OR
ABOUT 15 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Apr 10, 8:29 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT TUE APR 10 2012

TXZ002-110200-
SHERMAN TX-
829 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR SHERMAN COUNTY.

AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER SHERMAN COUNTY...OR ABOUT 7
MILES EAST OF STRATFORD...MOVING SOUTHEAST AT 5 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Apr 10, 9:11 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
911 PM CDT TUE APR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             FELT                    36.57N 102.78W
04/10/2012  E1.00 INCH       CIMARRON           OK   PUBLIC

            HAIL COVERING THE GROUND

&&

EVENT NUMBER AMA1200222

ABM
Special weather statement, Apr 10, 10:44 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT TUE APR 10 2012

TXZ001>003-110415-
DALLAM TX-HANSFORD TX-SHERMAN TX-
1044 PM CDT TUE APR 10 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT FOR SHERMAN...HANSFORD
AND DALLAM COUNTIES.

AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES NORTH OF SPEARMAN TO 9 MILES EAST OF WARE...MOVING SOUTHEAST
AT 25 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:09 PM CDTSevere Thunderstorm WarningAMAMoore, Potter66 min
Apr 10, 7:38 PM CDTSevere Thunderstorm WarningAMACarson, Potter52 min
Apr 10, 8:25 PM CDTSevere Thunderstorm WarningAMACarson, Potter33 min
Apr 10, 8:31 PM CDTSevere Thunderstorm WarningAMADallam59 min
Apr 10, 8:43 PM CDTAreal Flood AdvisoryAMAPotter3 hr
Apr 10, 8:57 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman63 min
Apr 10, 9:28 PM CDTSevere Thunderstorm WarningAMADallam40 min
Apr 11, 2:28 PM CDTSevere Thunderstorm WarningAMAMoore, Potter62 min
Apr 11, 3:03 PM CDTAreal Flood AdvisoryAMAMoore, Potter3 hr
Apr 11, 3:27 PM CDTSevere Thunderstorm WarningAMAMoore, Potter63 min
Apr 11, 4:16 PM CDTAreal Flood AdvisoryAMADallam, Hartley, Moore, Sherman3 hr
Apr 11, 4:26 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter64 min
Apr 11, 5:25 PM CDTFlash Flood WarningAMAMoore, Potter3 hr
Apr 11, 5:29 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter61 min
Apr 11, 5:50 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman55 min
Apr 11, 6:26 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter64 min
Apr 11, 6:36 PM CDTFlash Flood WarningAMACarson, Hutchinson4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.